I took 2 Keflex for a minor infection on my finger, that would not go away. I reacted with severe itching/rash the first night. Stopped taking it. I took 1/2 benedryl each time I broke out in rash again - initially several times daily. That was three weeks ago. I am still reacting daily. Night is worse and I sometimes take a whole (25mg) benedryl. How can I get this reaction to stop?
The development of a “severe itching rash” shortly after the ingestion of an antibiotic does suggest, but not prove, an allergic relationship between the two. In most instances, such an allergic reaction should have subsided spontaneously in less time than three weeks. My advice is that you make an appointment with your doctor or visit an urgent care clinic to get a professional opinion on the nature of the rash and appropriate therapy prescribed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.